Alert archive / Oklahoma / Freeze Watches in 2018
Freeze Watch 2, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze watch at Apr 5, 2018, 3:19 PM CDT for 4 counties in Oklahoma. It took effect at Apr 6, 2018, 9:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2018, 3:19 PM CDT (20:19 UTC)
- In effect from
- Apr 6, 2018, 9:00 PM CDT
- Expired
- Apr 6, 2018, 11:32 PM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
Counties Haskell County, OK, Latimer County, OK, Pittsburg County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 104 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2309 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze watch went out at Apr 5, 12:50 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 5, 12:50 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1250 PM CDT Thu Apr 5 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will give way to MVFR conditions later tonight as showers and thunderstorms develop across the area in advance of a cold front that is expected to sweep through the region on Friday. && .PREV DISCUSSION... /Issued 1015 AM CDT Thu Apr 5 2018/ DISCUSSION... Scattered showers and isolated thunderstorms have developed this morning across southeast Oklahoma as a weak mid-level shortwave moves into the area. This Activity is expected to exit the area by early Afternoon. Additional showers will be possible across the remainder as well in association with this feature. Have added some small pops to the forecast for Today. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, Apr 5, 1:19 PM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Tulsa OK 119 PM CDT Thu Apr 5 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 119 PM CDT Thu Apr 5 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Southeast Oklahoma. ONSET...Late Tonight. FIRE WEATHER DANGER. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... Scattered showers and isolated thunderstorms will exit southeast Oklahoma early this afternoon as a weak upper level disturbance moves out of the area. Additional showers and thunderstorms are expected to develop Tonight across southeast Oklahoma and west-central Arkansas possibly making it as far north as the Interstate 44 corridor by Sunrise on Friday as a warm front advances north into the area. There is the possibility that a few of these storms could become strong to severe especially across southeast Oklahoma late Tonight. The main concern will be large hail. South winds of 10 to 15 miles an hour and relative humidity values falling into the 35 to 45 percent range will result in a limited fire danger this afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Severe Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. SATURDAY through TUESDAY...No Hazards. WEDNESDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Showers and thunderstorms will become more numerous Friday as a strong cold front moves into the area from the north. A few of the storms may become severe, especially across southeast Oklahoma and west-central Arkansas. Gusty north winds will usher much colder air into the area behind the front. A light wintry mix may develop across parts of northeast Oklahoma Friday night before the precipitation ends, but any impacts look to remain low at this time. Another storm system will approach the area by the middle of next week bringing another chance of thunderstorms. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:19 PM CDT | Freeze Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 46 hr |
Nearby
Freeze Watches in Oklahoma, 2018Freeze Watches in Arkansas, 2018Every freeze watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.